Hail, Baca
- When
- June 27, 3:50 PM MST to 3:55 PM MST
- Where
- Baca County, 7 mi N of Vilas
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.467, -102.450
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 27, 1:30 PM MST, 2 hours 20 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 230 PM MDT FRI JUN 27 2003 SHORT TERM DISCUSSION...TONIGHT AND SATURDAY CURRENTLY...FAIRLY QUIET ACROSS THE CWFA. CUMULUS FIELD OVER FAR EASTERN COUNTIES AND OVER EXTREME SOUTHERN SANGRES. LAPS ANALYSIS SHOWS CAPES FROM 800 TO 2600 J/KG OVER EASTERN PLAINS... WITH LITTLE CONVECTIVE INHIBITION NOTED. MOISTURE IS QUITE CLOSE TO THE SURFACE...AND PUB HAS MIXED OUT IN THE PAST HOUR. FOR TONIGHT...THERE IS A VERY MINOR SHORTWAVE IN THE NORTHWEST FLOW DEPICTED BY THE MODELS. LITTLE IN THE WAY OF MOISTURE... LIFT...OR SURFACE WIND-SHIFT TO THE NORTH AND NORTHEAST IS SEEN ACROSS THE SOUTHEAST PLAINS THIS EVENING. POP GUIDANCE NUMBERS ARE ALMOST ALL BELOW 10 PERCENT TONIGHT. THOUGHT ABOUT REMOVING NEARLY ALL POPS FROM SOUTHEAST...BUT DECIDED TO JUST TRIM TO 10 PERCENTERS...IN THE EVENT THERE IS ENOUGH MOISTURE TO POP A FEW SHOWERS OR TSTORMS ONCE THE LOW LEVEL SURGE WORKS INTO THE AREA LATER IN THE EVENING. BEST CHANCE FOR RAIN SEEMS TO BE OVER FAR SOUTHEAST...WHERE A LOW LEVEL JET...OF SORTS...AND HIGHER CAPES EVIDENT. TEMP GUIDANCE LOOKED GOOD...AND JUST TWEAKED A FEW TEMPS. WESTERN HALF OF CWFA LOOKS TO BE DRY...CLEAR...AND COOL. SATURDAY...AS THE DAY PROGRESSES...MODELS SHOW UPSLOPE FLOW DEEPENING AND STRENGTHENING ALONG WITH MORE MOISTURE. CURRENT FORECAST HAS 30 POPS FROM THE EASTERN MOUNTAINS TO KANSAS AND NEW MEXICO...AND LOOKS GOOD. TEMPS WITH MORE CLOUDS IN THE EAST SHOULD BE A FEW DEGREES COOLER THAN FRIDAY. A FEW STRONG TO EVEN SEVERE STORMS ARE POSSIBLE IN THE AFTERNOON WITH CAPES OVER 1000 J/KG NEAR THE NEW MEXICO BORDER. WEST SHOULD BE DRY AND WARM. -TLM- LONG TERM DISCUSSION...SATURDAY NIGHT THROUGH THE 4TH CURRENT FORECAST ON TRACK. VERY FEW CHANGES MADE. STILL LOOKS LIKE SOUTHERN COLORADO WILL BE ENTERING A MORE ACTIVE PATTERN, CONVECTIVELY, BEGINNING SATURDAY AFTERNOON AND CONTINUING THROUGH MONDAY EVENING. MODELS FORECAST INCREASING UPSLOPE (SFC-700) SATURDAY AFTERNOON, WITH GENERATION OF PRECIPITATION ALONG THE MOUNTAINS BY LATE IN THE DAY. ATMOSPHERE APPEARS TO MOISTEN UP PRETTY GOOD SATURDAY NIGHT WITH SFC DEWPOINTS CLIMBING INTO THE 50S AND PWS REACHING .75-1.00 INCHES ON THE PLAINS. MESO-ETA DEVELOPS SOME SORT OF CONVECTIVE COMPLEX ON THE PLAINS SATURDAY NIGHT, INITIATING ALONG THE MOUNTAINS, AND THEN TRACKING SOUTHEASTWARD. GFS DOES THIS, TOO, WITH DIFFERENT AMOUNTS/POSITIONING. LOOKS LIKE SOME MOISTURE WILL WORK ITS WAY UP TO ABOUT THE EASTERN SLOPES OF THE SANGRE DE CRISTOS SATURDAY NIGHT. SUNDAY, IT APPEARS MOST OF THE MOISTURE THAT MOVES IN SATURDAY NIGHT WILL HANG AROUND. THE UPPER HIGH CENTER REMAINS TO THE WEST OF COLORADO, WITH STEERING WINDS GENERALLY PRETTY LIGHT (AND EASTERLY UP TO ABOUT THE SANGRES). THE MOIST ATMOSPHERE AND CONTINUED UPSLOPE SHOULD SET THE STAGE FOR SCATTERED AFTERNOON AND EVENING CONVECTION. ENOUGH MOISTURE SHOULD WORK ITS WAY UP INTO THE WESTERN MOUNTAIN AND HIGH VALLEYS AREAS BY LATE SUNDAY FOR SOME SCATTERED CONVECTION THESE AREAS AS WELL. THESE STORMS WOULD LIKELY BE FEWER AND FARTHER BETWEEN, PRODUCING LESS RAINFALL THAN THE ONES FARTHER EAST. WITH PWS OF .75-1.00 INCHES AND FAIRLY LIGHT STEERING WINDS, STORMS OVER THE EAST WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. THERE IS SOME SEVERE POTENTIAL, BOTH SATURDAY AND SUNDAY, WITH SOUTHEAST SFC WINDS 10-15 KTS, AND 500 MB WINDS NORTHWEST 15-25 KTS. THIS SHOULD PROVIDE ADEQUATE SHEAR, ALONG WITH THE AVAILABLE CAPE, TO PRODUCE A FEW PULSE SEVERE STORMS, WITH HAIL TO 1 INCH IN DIAMETER THE MAIN THREAT. STRONG WIND GUSTS AND LIGHTNING WILL POSE ADDITIONAL THREATS. ON MONDAY, ATMOSPHERE BEGINS TO DRY OUT AND WARM UP, BUT STILL ENOUGH MOISTURE AROUND FOR MORE AFTERNOON AND EVENING CONVECTION. COVERAGE SHOULD BE LESS THAN OVER THE WEEKEND AND HEAVY RAIN POTENTIAL SHOULD BE DOWN TOO. SEVER POTENTIAL WILL STILL EXIST. TUESDAY THROUGH FRIDAY, STILL LOOKING LIKE A HOT AND DRY PERIOD, WITH A 590+ 500 MB HIGH CENTER TO SHIFT OVER COLORADO. SHOULD PUT A GOOD SUBSIDENCE CAP ON CONVECTION AND REALLY LIMIT THE MOISTURE SUPPLY. FIRE WEATHER CONCERNS MAY BE ON THE RISE TOWARD THE 4TH. FOR MOST OF THE WEEK, WINDS LOOK TOO LIGHT TO BE MUCH CONCERN. BUT, BY WEEKS END, THE APPROACH OF A DRY, PROGRESSIVE, POSITIVE TILT TROUGH WILL BRING CONCERN AS MID AND UPPER WINDS INCREASE WITH THE SYSTEM. AFTER HAVING A HOT AND DRY WEEK TO DRY OUT FUELS, THIS COULD BE A REAL CONCERN IF WINDS DO INDEED KICK UP. LW .PUB...NONE.
COZ058>089-093>099-281300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 657 AM MDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. UPSLOPE FLOW WILL DEVELOP DURING THE AFTERNOON...BRINGING SOME LOW LEVEL MOISTURE ONTO THE PLAINS AND EASTERN MOUNTAINS. ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. NEAR THE KANSAS BORDER...THE AIR WILL BE MORE UNSTABLE. SOME THUNDERSTORMS NEAR THE KANSAS BORDER MAY BECOME STRONG...WITH SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UPSLOPE FLOW WILL CONTINUE SATURDAY AND SUNDAY OVER EASTERN COLORADO...WITH INCREASING CHANCES FOR THUNDERSTORMS MOST AREAS. ONE OR TWO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON... WITH THE GREATEST CHANCE FOR SEVERE WEATHER OVER THE SOUTHEAST PLAINS IN BACA AND LAS ANIMAS COUNTIES...WHERE THE AIR MASS WILL BECOME VERY UNSTABLE BY LATE SATURDAY AFTERNOON. AN EVEN GREATER CHANCE OF THUNDERSTORMS IS EXPECTED SUNDAY...WITH AGAIN ONE OR TWO SEVERE STORMS POSSIBLE FROM THE INTERSTATE 25 CORRIDOR EASTWARD ONTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
The Pueblo radar (KPUX), 188 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365306, 5365307, 5365308.